Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Review
, 132 (5), 894-7

Pemoline Hepatotoxicity in Children

Affiliations
Review

Pemoline Hepatotoxicity in Children

P J Marotta et al. J Pediatr.

Abstract

Pemoline hepatotoxicity ranges from asymptomatic elevations in levels of serum aminotransferases to fulminant liver failure. We report five cases of pemoline hepatotoxicity in children (four boys, one girl), including the only reported case resulting in orthotopic liver transplantation. We conclude that pemoline causes toxic liver damage in children. The severity of the damage is highly variable, and its onset may be late in the course of treatment. Pemoline and methylphenidate may act synergistically to cause liver damage. The levels of serum aminotransferases should be monitored throughout treatment with these agents.

Similar articles

See all similar articles

Cited by 2 articles

Feedback